none
.tb folders / photo caching (WiDMS.exe)... RRS feed

  • Question

  • I recently purchased an Acer H340 running Windows Home Server and am in the process of transferring my data to it.  I have noticed that the all of the folders I have copied over now have a .tb folder, which contains a thumbnail cache of the photos.

    First, what application is creating this cache.  I can't seem to pinpoint what's doing it.  And second, how do I stop it from doing this?

     

    Thanks,

    Greg

    • Edited by gokwyjibo Wednesday, May 26, 2010 1:44 AM
    Tuesday, May 25, 2010 11:48 PM

Answers

  • Thanks for the reply Ken.  

    Just knowing it's not a default application on WHS it helped me pinpoint the culprit.  After a little bit more snooping I found it was WiDMS.exe, which is some cataloging/caching (some form of media server?) program made by a company called Wistron.  I've uninstalled the application/service and it seems to have correctly the issue; it was even gracious enough to delete all those .tb folders!

    Is anyone familiar with this software?  Are there any unforeseen consequences of removing this software?

    • Marked as answer by gokwyjibo Wednesday, May 26, 2010 8:02 PM
    Wednesday, May 26, 2010 1:48 AM

All replies

  • Acer has added software to the basic Windows Home Server operating system; it's likely that it's that software. As for how to stop it, probably you'll have to check with Acer to find out if you can stop it.
    I'm not on the WHS team, I just post a lot. :)
    Wednesday, May 26, 2010 1:09 AM
    Moderator
  • Thanks for the reply Ken.  

    Just knowing it's not a default application on WHS it helped me pinpoint the culprit.  After a little bit more snooping I found it was WiDMS.exe, which is some cataloging/caching (some form of media server?) program made by a company called Wistron.  I've uninstalled the application/service and it seems to have correctly the issue; it was even gracious enough to delete all those .tb folders!

    Is anyone familiar with this software?  Are there any unforeseen consequences of removing this software?

    • Marked as answer by gokwyjibo Wednesday, May 26, 2010 8:02 PM
    Wednesday, May 26, 2010 1:48 AM